MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ5 15; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIG RP AOX CRV INS SZ5 15; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 1961-92-053
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Pain (1994); Swelling/ Edema (4577)
Date of Event 12/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for infected knee, deep infection.Event is serious and is considered severe.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2018.Date of revision: (b)(6) 2022.Date of event: (b)(6) 2022.(left knee).Treatment: revision; femoral component, patella, tibial, and insert were revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2022 the patient had an explantation of all left total knee arthroplasty with placement of temporary antibiotic-loaded spacer to address septic left total knee arthroplasty.Prior to the current revision there was an irrigation and debridement (b)(6)2021), along with polyethylene exchange, with retention of components and an aspiration of the knee (b)(6) 2022).In the indications for the current revision, it was noted that the patient was noted to have increased pain and swelling, along with some redness about the knee.Depuy cement was implanted during this procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Through follow up it is now understood there is no allegation associated against a product malfunction.Review of the photographic evidence found nothing indicative of a device nonconformance.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records (mre) was not performed.

Brand Name
SIG RP AOX CRV INS SZ5 15
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16015875
Report Number1818910-2022-25830
Device Sequence Number5620359
Product Code NJL
UDI-Device Identifier10603295076261
UDI-Public10603295076261
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1961-92-053
Device Catalogue Number196192053
Device Lot Number9700354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer12/15/2022
01/31/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/03/2023
01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 3 40G; MBT CEM KEEL TIB TRAY SZ5; PFC*SIGMA C/R NPOR FEM LT SZ5; PFC*SIGMA/OV/DOME PAT 3PEG,41
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight107 KG
Patient EthnicityNon Hispanic
Patient RaceWhite